English   español  
Please use this identifier to cite or link to this item: http://hdl.handle.net/10261/58072
logo share SHARE logo core CORE   Add this article to your Mendeley library MendeleyBASE

Visualizar otros formatos: MARC | Dublin Core | RDF | ORE | MODS | METS | DIDL
Exportar a otros formatos:


Mixtures of t-distributions for finance and forecasting

AuthorsGiacomini, R.; Gottschling, A.; Haefke, Christian ; White, Halbert
Issue Date2008
CitationJournal of Econometrics 144(1): 175-192 (2008)
AbstractWe explore convenient analytic properties of distributions constructed as mixtures of scaled and shifted t-distributions. Particularly desirable for econometric applications are closed-form expressions for antiderivatives (e.g., the cumulative density function). We illustrate the usefulness of these distributions in two applications. In the first application, we produce density forecasts of U.S. inflation and show that these forecasts are more accurate, out-of-sample, than density forecasts obtained using normal or standard t-distributions. In the second application, we replicate the option-pricing exercise of Abadir and Rockinger [Density functionals, with an option-pricing application. Econometric Theory 19, 778-811.] and obtain comparably good results, while gaining analytical tractability. © 2008 Elsevier B.V. All rights reserved.
Identifiersdoi: 10.1016/j.jeconom.2008.01.004
issn: 0304-4076
Appears in Collections:(IAE) Artículos
Files in This Item:
File Description SizeFormat 
Mixtures of t-distributions.pdf254,02 kBAdobe PDFThumbnail
Show full item record
Review this work

Related articles:

WARNING: Items in Digital.CSIC are protected by copyright, with all rights reserved, unless otherwise indicated.